Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 309, NWS Atlanta, GA

July 30, 2015Fayette County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 30, 2015, 6:27 PM EDT for Fayette County, Fulton County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2015, 6:27 PM EDT (22:27 UTC)
Expired
Jul 30, 2015, 6:57 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fayette County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WUUS52 KFFC 302227
SVRFFC
GAC113-121-302315-
/O.NEW.KFFC.SV.W.0309.150730T2227Z-150730T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT THU JUL 30 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHWESTERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 715 PM EDT

* AT 627 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLLEGE
  PARK...OR 10 MILES SOUTHWEST OF ATLANTA...MOVING SOUTHWEST AT 10
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ATLANTA...PEACHTREE CITY...EAST POINT...UNION CITY...COLLEGE
  PARK...FAIRBURN...TYRONE...PALMETTO...CHATTAHOOCHEE HILL COUNTRY...
  SANDTOWN...SANDY CREEK AND CAMPBELLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3358 8481 3363 8474 3362 8474 3364 8472
      3366 8466 3368 8465 3368 8464 3370 8463
      3376 8455 3369 8444 3344 8458 3346 8463
      3349 8461 3351 8462 3351 8473 3356 8483
TIME...MOT...LOC 2227Z 034DEG 10KT 3368 8456 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
114 
WWUS52 KFFC 302257
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT THU JUL 30 2015

GAC113-121-302307-
/O.CAN.KFFC.SV.W.0309.000000T0000Z-150730T2315Z/
FULTON GA-FAYETTE GA-
657 PM EDT THU JUL 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON AND
NORTHWESTERN FAYETTE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3358 8481 3363 8474 3362 8474 3364 8472
      3366 8466 3368 8465 3368 8464 3370 8463
      3376 8455 3369 8444 3344 8458 3346 8463
      3349 8461 3351 8462 3351 8473 3356 8483
TIME...MOT...LOC 2256Z 034DEG 10KT 3361 8462 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:28 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 30, 3:28 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT THU JUL 30 2015

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A WEAK COLD FRONT IS MAKING PROGRESS SOUTHWARD INTO FAR NORTH
GEORGIA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED IN ADVANCE OF THIS FRONT. ADDITIONAL DEVELOPMENT WILL
LIKELY OCCUR OVER THE NEXT FEW HOURS IN ASSOCIATION WITH THE WEAK
FRONTAL FORCING. WHILE CAPE VALUES OVER 2000 J/KG EXIST OVER PARTS
OF THE AREA...MID LEVEL LAPSE RATES ARE RATHER UNIMPRESSIVE...SO THE
SEVERE THUNDERSTORM THREAT WILL REMAIN LIMITED. WITH THAT IN MIND...
AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT THROUGH THE
EVENING HOURS. PWAT VALUES IN EXCESS OF 2 INCHES RESIDE AHEAD OF THE
FRONT AS WELL...SO THUNDERSTORMS WILL BE EFFICIENT HEAVY RAINFALL
PRODUCERS.

OVERALL CONVECTIVE COVERAGE WILL BEGIN TO WANE AFTER SUNSET FROM
NORTH TO SOUTH...THOUGH SOME WILL LIKELY LINGER IN CENTRAL GEORGIA
OVERNIGHT AS THE FRONT PUSHES INTO THIS AREA.

THE FRONTAL BOUNDARY WILL RESIDE ACROSS CENTRAL GEORGIA DURING THE
DAY ON FRIDAY AND WILL SERVE AS A FOCUS FOR AFTERNOON SHOWERS AND
THUNDERSTORMS. THOUGH SOME THUNDERSTORMS MAY AGAIN BE STRONG
IN THIS VICINITY...SEVERE THUNDERSTORMS ARE NOT CURRENTLY
ANTICIPATED. LOCATIONS TO THE NORTH OF THIS FRONT WILL REMAIN DRY
ON FRIDAY AS NOTICEABLY MORE COMFORTABLE DEWPOINTS FILTER AS FAR
SOUTH AS THE ATLANTA METRO ON FRIDAY.

RW

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODELS CONTINUE TO AGREE ON A WEAK COLD FRONT REMAINING STALLED
ACROSS THE SOUTH HALF OF GEORGIA OVER THE WEEKEND AND POSSIBLY
PROVIDING A FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THERE DURING THE AFTERNOON AND EVENING. THEN AN
UPPER DISTURBANCE PUSHES THE FRONT SOUTH AND EAST OF THE AREA BY
MONDAY... WITH A DRIER NORTHWEST MID AND UPPER FLOW REDUCING RAIN
CHANCES ACROSS THE ENTIRE AREA BY MONDAY AND POSSIBLY EVEN TUESDAY
OF NEXT WEEK. THE GFS IS SHOWING A MOSTLY DRY... REINFORCING COLD
FRONT PUSHING INTO NORTH GEORGIA ON WEDNESDAY WITH A PERSISTENT NW
FLOW ALOFT. THIS WOULD CONTINUE TO HOLD RAIN CHANCES DOWN THROUGH
AT LEAST MID WEEK. AT THE SAME TIME... THE ECMWF IS SHOWING A
MOIST SOUTH TO SOUTHWEST SURFACE TO MID LEVEL FLOW SETTING UP BY
WEDNESDAY WITH AN UPPER DISTURBANCE APPROACHING FROM THE WEST BY
WEDNESDAY AFTERNOON. THIS WOULD SUGGEST INCREASING RAIN CHANCES
FOR MID TO LATE NEXT WEEK. WILL LEAN TOWARD THE DRIER GFS SOLUTION
FOR NOW... BUT STILL SHOW A SLIGHT TO LOW CHANCE OF AFTERNOON
CONVECTION FOR TUESDAY AND WEDNESDAY. MODERATE INSTABILITY...
ALONG WITH WEAK WIND SHEAR SUGGEST ANY AFTERNOON STORMS SHOULD
REMAIN BELOW SEVERE LIMITS.

BEHIND THE FRONT... SHORT TERM RELIEF FROM THE HEAT IS EXPECTED
AS NEAR NORMAL TEMPERATURES GRADUALLY SPREAD FROM NORTH GEORGIA
FRIDAY NIGHT INTO CENTRAL GEORGIA OVER THE WEEKEND. THIS RELIEF
MAY PERSIST THROUGH MONDAY... BUT APPEARS ABOVE NORMAL
TEMPERATURES AND NEAR CRITICALLY HIGH HEAT INDICES WILL LIKELY
RETURN TO MUCH OF THE AREA BY TUESDAY AND WEDNESDAY OF NEXT WEEK.

39/16

AVIATION...
18Z UPDATE...

STILL EXPECTING PRIMARILY VFR CONDITIONS THROUGH THE PERIOD EXCEPT
IN ANY CONVECTION THAT OCCURS. A TEMPO GROUP IS INCLUDED
ADDRESSING THIS THUNDER POTENTIAL. OUTSIDE OF CONVECTION...WINDS
WILL GENERALLY BE LIGHT AND SHOULD BEGIN TO TREND NORTHWEST THIS
AFTERNOON THROUGH TONIGHT WITH SOME DEVIATION TO AN EASTERLY
COMPONENT POSSIBLE AS WELL. WINDS LOOK TO SHIFT BACK TO THE
NORTHEAST BY FRIDAY MORNING.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON WINDS AND HIGH ON OTHER ELEMENTS.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  91  70  93 /  30  10   5  20
ATLANTA         74  90  71  90 /  30  10   5  20
BLAIRSVILLE     64  85  61  85 /  20  10   0  10
CARTERSVILLE    70  90  66  91 /  20  10   5  10
COLUMBUS        75  93  73  92 /  30  30  20  30
GAINESVILLE     73  88  71  90 /  30   5   5  10
MACON           75  94  73  93 /  40  40  20  30
ROME            69  90  66  91 /  20  10   5  10
PEACHTREE CITY  72  90  69  91 /  30  20   5  20
VIDALIA         76  93  74  92 /  40  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....16
AVIATION...RW
Hazardous weather outlook, Jul 30, 3:44 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT THU JUL 30 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
344 PM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT...
...A FEW COULD BE STRONG TO SEVERE...

WEATHER HAZARDS EXPECTED... THE MAIN THUNDERSTORM THREATS WILL BE
STRONG TO POSSIBLY SEVERE DAMAGING WIND GUSTS... FREQUENT
LIGHTNING... LOCALLY HEAVY DOWNPOURS AND POSSIBLY SOME SMALL HAIL.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF
A COLD FRONT THAT WILL PUSH ACROSS NORTH GEORGIA THIS AFTERNOON...
THEN STALL ACROSS CENTRAL GEORGIA TONIGHT. AS THE FRONT PUSHES
THROUGH A MOIST AND UNSTABLE AIR MASS... A FEW STORMS COULD BECOME
STRONG TO POSSIBLY SEVERE DURING DAYTIME HEATING. THIS THREAT WILL
BE GREATEST ALONG AND SOUTH OF A CEDARTOWN TO GAINESVILLE LINE
DURING THE AFTERNOON AND EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

BEHIND A WEAK COLD FRONT... A DRIER AND MORE STABLE AIR MASS WILL
SETTLE ACROSS NORTH GEORGIA AND LESSON RAIN CHANCES THERE OVER THE
WEEKEND AND THROUGH THE FIRST PART OF NEXT WEEK. A STALLED
FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA WILL HELP PROVIDE A FOCUS
FOR SCATTERED SHOWERS AND THUNDERSTORMS THERE OVER THE WEEKEND.
HOWEVER... SEVERE STORMS ARE NOT EXPECTED. THE WEAKENING FRONT IS
EXPECTED TO PUSH SOUTH OF THE AREA BY MONDAY... WITH A DRIER
NORTHERLY FLOW LESSONING RAIN CHANCES FOR ALL AREAS BY MONDAY.

BEHIND THE FRONT... A BRIEF RELIEF FROM THE HEAT IS EXPECTED AS
SLIGHTLY COOLER THAN NORMAL TEMPERATURES GRADUALLY SPREAD FROM
NORTH GEORGIA ON FRIDAY INTO CENTRAL GEORGIA OVER THE WEEKEND. THE
ABOVE NORMAL TEMPERATURES AND NEAR CRITICAL HIGH HEAT INDICES ARE
EXPECTED TO RETURN TO MUCH OF THE AREA BY TUESDAY AND WEDNESDAY OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 30, 4:48 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT THU JUL 30 2015

GAZ080-081-091>094-103-104-302115-
WEBSTER GA-MARION GA-SUMTER GA-MACON GA-TAYLOR GA-SCHLEY GA-
CRAWFORD GA-PEACH GA-
448 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION...
WESTERN SUMTER...NORTHERN MACON...SOUTHERN TAYLOR...SCHLEY...SOUTHERN
CRAWFORD AND SOUTHWESTERN PEACH COUNTIES UNTIL 515 PM EDT...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES SOUTHEAST OF
ROBERTA TO 6 MILES WEST OF ELLAVILLE...AND MOVING SOUTH AT 20 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
FORT VALLEY...BUENA VISTA...BUTLER...ELLAVILLE...PRESTON...
MARSHALLVILLE...REYNOLDS...IDEAL...WESTON...PUTNAM...SEMINOLE...
RUPERT...POTTERVILLE...GARDEN VALLEY...DOYLE...BARTLETT...
DRANEVILLE...HORNS...FRIENDSHIP AND CHARING.

LAT...LON 3250 8385 3197 8463 3230 8463 3275 8394
TIME...MOT...LOC 2047Z 015DEG 16KT 3267 8392 3224 8442
Special weather statement, Jul 30, 4:53 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT THU JUL 30 2015

GAZ078-302130-
HARRIS GA-
453 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY UNTIL 530 PM EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PINE MOUNTAIN TO
BLEECKER. THESE STORMS WERE NEARLY STATIONARY.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PINE MOUNTAIN...MOUNTAIN HILL...GOAT ROCK LAKE...BARTLETTS FERRY DAM
AND LAKE HARDING.

LAT...LON 3287 8496 3287 8485 3281 8487 3261 8503
      3261 8508 3263 8508 3264 8511 3266 8509
      3267 8509 3269 8512 3270 8512
TIME...MOT...LOC 2053Z 015DEG 2KT 3285 8492 3257 8513
Special weather statement, Jul 30, 5:10 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT THU JUL 30 2015

GAZ093-105-302145-
MACON GA-DOOLY GA-
510 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON AND NORTHWESTERN
DOOLY COUNTIES UNTIL 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTEZUMA...OR NEAR OGLETHORPE...MOVING
SOUTHWEST AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OGLETHORPE...MONTEZUMA...BYROMVILLE...DOOLING...FOUNTAINVILLE...
WINCHESTER...CLEARVIEW...FLINT RIVER WMA AND WHITEWATER STATE PARK.

LAT...LON 3215 8403 3217 8403 3218 8405 3218 8407
      3227 8418 3243 8395 3233 8385 3229 8385
      3211 8398
TIME...MOT...LOC 2110Z 040DEG 8KT 3233 8397
Special weather statement, Jul 30, 5:22 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT THU JUL 30 2015

GAZ044-053-054-302145-
SOUTH FULTON GA-COWETA GA-FAYETTE GA-
522 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SOUTH FULTON...
NORTHEASTERN COWETA AND WESTERN FAYETTE COUNTIES UNTIL 545 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRBURN...OR 12 MILES NORTHWEST OF
FAYETTEVILLE...MOVING SOUTH AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...PEACHTREE CITY...UNION CITY...FAIRBURN...TYRONE...
PALMETTO...SENOIA...SHARPSBURG...TURIN...MADRAS...SANDY CREEK...
THOMAS CROSSROADS AND CANNONGATE.

LAT...LON 3363 8465 3361 8451 3331 8451 3337 8481
TIME...MOT...LOC 2122Z 017DEG 17KT 3357 8461
Special weather statement, Jul 30, 5:31 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU JUL 30 2015

GAZ103-104-302200-
WEBSTER GA-SUMTER GA-
531 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER AND SUMTER
COUNTIES UNTIL 600 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR ANDERSONVILLE TO
NEAR PLAINS...AND MOVING SOUTHWEST AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...PLAINS...LESLIE...DE SOTO...DESOTO...SUMTER...LAMAR...NEW
ERA...CROXTON CROSSROADS...HUNTINGTON...METHVINS...MADDOX AND
PENNINGTON.

LAT...LON 3197 8444 3193 8445 3192 8446 3192 8452
      3207 8446 3218 8410 3215 8403 3210 8400
      3209 8398 3193 8403 3191 8405 3192 8434
      3187 8434
TIME...MOT...LOC 2131Z 035DEG 7KT 3215 8407 3196 8445
Special weather statement, Jul 30, 5:50 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT THU JUL 30 2015

GAZ044-302215-
SOUTH FULTON GA-
550 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON COUNTY UNTIL 615 PM
EDT...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRBURN...OR 12 MILES NORTHWEST OF
FAYETTEVILLE...MOVING SOUTH AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...EAST POINT...UNION CITY...COLLEGE PARK...FAIRBURN...
PALMETTO AND SANDTOWN.

LAT...LON 3372 8460 3371 8448 3370 8447 3370 8446
      3354 8449 3352 8460 3350 8461 3350 8462
      3351 8462 3351 8472
TIME...MOT...LOC 2150Z 014DEG 21KT 3359 8460

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:35 PM EDTSpecial Weather StatementFFCWhite40 min
Jul 29, 9:16 PM EDTSpecial Weather StatementFFCWhite44 min
Jul 30, 2:26 PM EDTSpecial Weather StatementFFCLamar34 min
Jul 30, 2:30 PM EDTSpecial Weather StatementFFCButts30 min
Jul 30, 3:20 PM EDTSpecial Weather StatementFFCBibb25 min
Jul 30, 3:29 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 30, 3:43 PM EDTSevere Thunderstorm WarningFFCMarion, Taylor28 min
Jul 30, 4:01 PM EDTSpecial Weather StatementFFCCrawford29 min
Jul 30, 4:06 PM EDTSpecial Weather StatementFFCMuscogee24 min
Jul 30, 4:48 PM EDTSpecial Weather StatementFFCCrawford, Marion, Schley, Webster27 min
Jul 30, 4:53 PM EDTSpecial Weather StatementFFCHarris37 min
Jul 30, 5:10 PM EDTSpecial Weather StatementFFCMacon35 min
Jul 30, 5:22 PM EDTSpecial Weather StatementFFCCoweta23 min
Jul 30, 5:31 PM EDTSpecial Weather StatementFFCSumter29 min
Jul 30, 5:46 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette44 min
Jul 30, 5:50 PM EDTSpecial Weather StatementFFCClayton25 min
Jul 30, 5:55 PM EDTSevere Thunderstorm WarningFFCFulton35 min
Jul 30, 7:59 PM EDTSpecial Weather StatementFFCBaldwin31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.